MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX RX25 OXYGENATOR WEST; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX RX25 OXYGENATOR WEST; BLOOD GAS OXYGENATOR
Model Number 3CX*RX25RW
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during out of box, the reservoir blood out cap was off and was loose in the tyvek bag.No known impact or consequence to patient.Product not changed out.Procedure completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations and as indicated by terumo cardiovascular systems in the initial report submitted to the fda.Upon further investigation of the reported event, the following information is new and/or changed: (identification of evaluation codes 4114, 11, 3331, 3259, 4307).Method code #1: 4114 device not returned.Method code #2: 11 testing of device from same lot/batch retained by manufacturer.Method code #3: 3331 analysis of production records.Results code: 3259 improper physical structure.Conclusions code: 4307 cause traced to component failure.The sample was not returned for evaluation, however, a picture was received and reviewed, confirming the blue cap had fallen off of the reservoir outlet.A retention sample from the same product code and lot number combination was inspected and found to still have the blue cap attached.The most likely root cause of the blue cap falling off is due to handling, post shipping, after the tcvs manufacturing process.All reservoirs are 100% visually inspected at several points in the production process.It is likely that the cap fell off due to a shock force at some point during the handling of the product; however, when or how this shock force was applied was not able to be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX RX25 OXYGENATOR WEST
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key8565256
Report Number1124841-2019-00114
Device Sequence Number2372716
Product Code DTZ
UDI-Device Identifier00699753450110
UDI-Public(01)00699753450110
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K153213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number3CX*RX25RW
Device Catalogue NumberN/A
Device Lot NumberXA28
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer06/12/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1